Jump to content
Mental Support Community

Blog goose

  • entries
    2
  • comments
    26
  • views
    249

My experience of coming off meds.


goose

123 views

 Share

I think I will journal how things go with me coming off meds.

I'm a couple of days in now. Don't know if I am suffering any side effects because I have a fever, chest infection and vertigo - which is quite likely masking the side effects.

I know I'm not sleeping - but again is that due to the infection I currently have?

I think the lack of sleep will be the difficult one to cope with if it continues. My mood is stable, however I seem to be a little more sensitive to confrontation at the moment.

Overall conclusion - so far so good.

 Share

20 Comments


Recommended Comments

Well if anything was going to throw me, my videoed role-play at the social anxiety group last night would.

My anxiety did show up a lot on the video. And I did have a spectacular moment of mind blank in the middle of it. However the feedback from the others in the group was kind. I didn't beat myself up about it though, I'm glad I challenged myself. Best of all no dip in mood as a result.

Still no obvious physical side effects of the withdrawal from the meds. Maybe this very gradual pace is suiting me well.

Link to comment

At 10.30am this morning I suddenly felt nauseous. I told my boss that I needed to leave because I was going to be sick. I drove the car out of the car park and had to stop suddenly to be sick at the roadside. (Not very pleasant I know). The side effects of withdrawal from this medication can cause vomiting - not sure how long it goes on though.

Feeling ok now, but reluctant to eat in case I'm sick again.

Link to comment

Well I'm pretty pleased with myself. I seem to be coping with the side-effects quite well. I feel very clammy all the time and a little bit dizzy. Certainly not bad enough for me to go back on the meds. My mood is good too - so onwards and upwards!

Link to comment

Had to leave work early again today. The sweating and light headedness is getting to me. Had a snooze this afternoon and am fighting fit now again (well sort of:rolleyes:).

We were introduced to Mindfullness in the SA group this week. I think this is going to be a very useful tool for me. Have been practicing it a bit and I like how it makes me feel.

Link to comment

I cried my way through my therapy session on Saturday - not sure where that came from. I've had a 4 week break from therapy maybe I was storing it all up. Anyhow I'm pleased at how the reduction in meds is going, just feel clammy and dizzy - can cope with that I think.

Link to comment

I feared today that the depression was coming back. But after a few minutes on the internet, it seems that when coming off the medication you can have some of the old feeling come through. So a lot of people go back on the meds as a result but it is yet another side effect. I will persist with the structured withdrawal because I really want to know how I feel off it.

Link to comment

We have had such a unbelievable stressful week with our 17 year old son. I must know the inside of every police station in a 10 mile radius.

The good thing is that my mood is still stable - I am continuing the program of reduction in the meds regardless.

Link to comment

I am mentally and physically exhaused from stress. I am so ashamed of my son's behaviour that I am reluctant to talk to anyone outside the family about it. However I spoke to one of my sisters about it yesterday, just to have someone listen and to offer support was all I needed. I'm dizzy this morning - don't know if I can blame the meds on this. I'm due to reduce the meds again this week, I was in two minds about it but I think I will carry on with it.

Link to comment

I'm glad I'm coming off the meds, cause to me it's not depression. As my therapist said "It's all the sh#t going on in your life". Missed my S.A. group last night due to more stuff. Couldn't sleep last night, kept thinking I heard the door bell ringing. Commited myself to a 5 year loan to get son no1. out of bother. DB was worried that this meant she could not go back to college. Well whatever else she and Ro are not going to suffer due to their brother's stupidity.

Good news :) I got 85% in my final assignment in my course on Leonardo da Vinci. I am working towards an Arts and Humanities Degree and it is the one thing that makes me happy, getting lost in the books.

Link to comment

Had difficulty getting to sleep last night, so I dug out the relaxation cd I was given in the mental health clinic. It works very well for me, except when people keep coming into the room disturbing me:mad:

Mighty dizzy this morning, but made it through work ok. Going to go for a snooze now zzzzzzzzzzzz

Link to comment

Started reducing the anti-psychotic, this scares me because it has been given to me as a mood stabiliser. My stomach is upset all the time - must be a side effect. Had a dip in my mood last week, just fed up with how my husband talks to our son.

Link to comment

Well I'm a fair way with the reduction in meds. Have gone from 225mg to 75mg in one and from 50mg to 25mg in the other. I feel more alert, which is a good thing, but my overall health is not great. I'm constantly sick, so I went to the doc today and he is going to do a whole pile of blood tests just to see what's going on.

Link to comment

Now fully off the anti-psychotic - it was prescribed to me as a mood stabiliser. I'm glad to be off it but nervous that I have to control my own mood now.

Had my blood tests today. As I work in the hospital I was able to take a sneek preview of some of the results on the computer. My glucose is up - indicating possible diabeties. My cholesterol is high. Seems like I'm anemic also. Thats only half of them. Anyhow I'm not a doctor so I should not be trying to interpret my own results.

Link to comment

Another drop in the strength of the meds this week. Due to come off them all together in two weeks time, am pretty pleased with that. I am officially now a diabetic, have a low thyroid level and am b12 defficient. So my GP has put me on 3 new meds - lifetime stuff. 2nd last S.A. group tonight, I have met some lovely people and gained much from this experience.

Link to comment

I'm now fully off my meds. There has been no low mood. Am currently in hospital for other medical reasons - having a load of tests tomorrow, not too worried though - it may all be related to the diabeties.

Link to comment

I'm not sure what the reason for my low mood at the moment. I am physically unwell, that could be one reason. Of course my son's suicide attempt has had a huge impact on me and the whole family. I have made a decision to go back on a low dose of the antidepressant for a while - I have no qualms about this - I want to feel well and to be able to function. My husband has been a great support to me and maybe we have connected better as a result.

Link to comment

Join the conversation

You are posting as a guest. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...